Alert archive / Mississippi / Wind Advisories in 2015

Wind Advisory 6, NWS Jackson, MS

December 28, 20155 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Dec 28, 2015, 1:18 PM CST for 5 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2015, 1:18 PM CST (19:18 UTC)
Expired
Dec 28, 2015, 6:00 PM CST
In force
5 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS74 KJAN 281918
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST MON DEC 28 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM FOR NORTHWEST MISSISSIPPI...

ARZ074-075-MSZ018-019-025-034-035-290000-
/O.NEW.KJAN.WI.Y.0006.151228T1918Z-151229T0000Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA
118 PM CST MON DEC 28 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...UNTIL 6 PM

* WINDS...25 TO 30 MPH WITH GUSTS TO 45.

* IMPACTS...WIND GUSTS OF 40 TO 45 MPH OCCASIONALLY BRING DOWN LARGE
  LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING.
WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS.

&&

$$

17
1 follow-up statement
652 
WWUS74 KJAN 290005 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST MON DEC 28 2015

...WIND ADVISORY HAS EXPIRED...

ARZ074-075-MSZ018-019-025-034-035-290115-
/O.EXP.KJAN.WI.Y.0006.000000T0000Z-151229T0000Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA
605 PM CST MON DEC 28 2015

...WIND ADVISORY HAS EXPIRED...

LIGHTER WINDS ARE EXPECTED TONIGHT.

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 28, 10:13 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 28, 10:13 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CST MON DEC 28 2015

.UPDATE...
THE COLD FRONT IS NOW MORE THAN HALF WAY THROUGH THE CWA. THE
MAJORITY OF THE RAIN HAS PUSHED EAST BY NOW AND WE ARE ONLY
EXPECTING ANOTHER 3-4 HOURS OF RAINFALL IN OUR EASTERN COUNTIES
BEFORE THE FRONT OVERTAKES THE WHOLE AREA. IT APPEARS THAT TEMPS HAVE
REACHED THEIR HIGHS FOR THE MOST PART THIS MORNING. TEMPS WILL
GRADUALLY FALL AS THE DAY PROGRESSES NOW. SCATTERED CLOUDS WILL
REMAIN AS THEY CONTINUE TO WRAP AROUND THE UPPER LOW OVER CENTRAL
ARKANSAS. ALL GRIDS HAVE BEEN UPDATED TO SHOW THIS. /10/

&&

.AVIATION...
AT LATE MORNING...MVFR-VFR CONDITIONS WAS NOTED ACROSS THE REGION AS
THE SEVERE WEATHER HAS EXITED THE REGION. THERE SHOULD BE A SHORT
DURATION OF CLEARING BUT THIS SHOULD BE FOLLOWED BY MVFR CATEGORY
CIGS EXPECTED IN THE FOLLOWING COLD ADVECTION PATTERN GOING THROUGH
TONIGHT. /EC/17/

/PREVIOUS DISCUSSION...523 AM CST MON DEC 28 2015

DISCUSSION...

TODAY THROUGH TUESDAY...

A MUCH DRIER AND MORE SEASONABLE AIRMASS WILL MOVE IN BEHIND THE
FRONT AND PERSIST THROUGH TUESDAY. TODAY WILL END AN INCREDIBLE
STRETCH OF WARMTH THAT HAS SEEN DAILY RECORDS SMASHED BY AS MUCH AS
14 DEGREES. SOME OF THE RECENT LOW TEMPERATURES HAVE BEEN WARM BY
EVEN JULY STANDARDS. /EC/

TUESDAY NIGHT THROUGH SUNDAY...

SIGNIFICANT RAINFALL IS STILL FORECAST TO DEVELOP TUESDAY NIGHT AND
LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS.
THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO
BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS
HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE
STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE
NORTHWEST. STRONG LOW LEVEL THETAE ADVECTION WILL INCREASE
CONVECTIVE INSTABILITY (SHOWALTER INDICES ~ -2 WITH MOST UNSTABLE
CAPE > 500 J/KG) AND RESULT IN WIDESPREAD RAIN AND ELEVATED
THUNDERSTORM ACTIVITY. DEEP UNIDIRECTIONAL FLOW COULD RESULT IN
TRAINING OF CONVECTION AND LOCALLY HEAVIER RAINFALL GREATER THAN WHAT
IS FORECAST. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS
ARE STILL QUITE HEAVY...BUT THE GFS IS BEGINNING TO MATCH THE ECMWF
MASS FIELDS AND THE MOST RECENT SREF/GEFS IS SOMEWHAT DISCONCERTING
IN SHOWING THAT THE SET-UP COULD BE SLOWER TO LEAVE WEDNESDAY
AFTERNOON INTO THURSDAY. WILL CONTINUE TO MONITOR AS THIS SCENARIO
MAY EVENTUALLY REQUIRE SOME MENTION OF HEAVY RAIN IN THE
HWO/GRAPHICS.

AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE
IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING
ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD
POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS
RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT
WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH
TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN
CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH
LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT
HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT
THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND.

ONE THING TO ADD HERE IS THAT MODELS ARE COMING IN MORE PRONOUNCED
WITH THE COASTAL BAROCLINIC ZONE AND INDICATE THE DEVELOPMENT OF
SUFFICIENT ISENTROPIC UPGLIDE FOR THE DEVELOPMENT OF LIGHT
PRECIPITATION FROM FRIDAY INTO SATURDAY...ESPECIALLY ALONG/S OF THE
I-2O CORRIDOR WHERE SEVERAL GEFS MEMBERS SHOW MEASURABLE RAINFALL.
AT THIS TIME IT LOOKS LIKE THIS WOULD BE IN LIQUID PHASE...BUT WILL
NEED TO MONITOR FOR SLEET POTENTIAL IF TRENDS CONTINUE. IN THE
LEAST...WILL NEED TO CONSIDER INCREASING POPS FOR FRIDAY INTO
SATURDAY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  41  59  49 /  21   5   6  77
MERIDIAN      72  43  60  52 /  60   9  12  80
VICKSBURG     64  40  57  46 /  14   3   6  66
HATTIESBURG   73  45  62  56 /  53   8  14  80
NATCHEZ       65  40  57  49 /  10   3   6  76
GREENVILLE    65  39  53  44 /  16   3   6  44
GREENWOOD     71  40  56  46 /  32   7   6  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 28, 6:39 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CST MON DEC 28 2015

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037-
040>043-047-048-053-054-059-291245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
639 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TODAY

A WIND ADVISORY REMAINS IN EFFECT THIS MORNING DUE TO STRONGER WIND
GUSTS ASSOCIATED WITH A COLD FRONT PASSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ029>033-038-039-045-046-051-052-057-058-291245-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
639 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

A SQUALL LINE WILL MOVE QUICKLY EAST ACROSS EASTERN MISSISSIPPI THIS
MORNING BRINGING A THREAT FOR A FEW DAMAGING WIND GUSTS AND PERHAPS
A TORNADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ024-026-MSZ044-049-050-055-056-060>066-072>074-291245-
CATAHOULA-CONCORDIA-LEAKE-RANKIN-SCOTT-SIMPSON-SMITH-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
639 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

21

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 28, 8:31 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     5 NNW KOKOMO            31.26N 90.02W
12/28/2015                   MARION             MS   LAW ENFORCEMENT

            TREE DOWN ON DARBUN ROAD.

0500 AM     TSTM WND DMG     6 W COLUMBIA            31.27N 89.92W
12/28/2015                   MARION             MS   LAW ENFORCEMENT

            TREE DOWN ON SUMBAX ROAD NEAR FOXWORTH.

&&

AW
Local storm report, Dec 28, 8:39 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     11 E KOSCIUSKO          33.06N 89.40W
12/28/2015                   ATTALA             MS   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 14 E.

&&

CME
Local storm report, Dec 28, 8:49 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     4 N MORTON              32.41N 89.66W
12/28/2015                   SCOTT              MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN ALONG HWY 13 N.

&&

CME
Local storm report, Dec 28, 9:06 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     5 W GEORGETOWN          31.87N 90.25W
12/28/2015                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ON BAILEY RD.

0423 AM     TSTM WND DMG     1 NW HOPEWELL           31.96N 90.23W
12/28/2015                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY27...PARTIALLY BLOCKED S BOUND LANE.

&&

CME
Local storm report, Dec 28, 1:00 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     TORNADO          2 WSW SEMINARY          31.54N 89.53W
12/28/2015  F1               COVINGTON          MS   NWS STORM SURVEY

            NWS STORM SURVEY FOUND AN EF1 TORNADO. MAXIMUM WINDS OF
            95MPH. MAXIMUM WIDTH OF 100YDS. PATH LENGTH OF 5.6 MILES.
            THE TORNADO TOUCHED DOWN SOUTHWEST OF SEMINARY. THE
            TORNADO SEVERELY DAMAGED A CARPORT SOON AFTER. IT THEN
            BLEW SEVERAL UHAUL TRAILERS AND DESTROYED A FIREWORKS
            STAND WHEN CROSSING HWY 49. THE TORNADO THEN CAUSED
            SEVERE ROOF DAMAGE TO A HOME AND DESTROYED A TRAMPOLINE.
            NUMEROUS TREES WERE DOWNED ALONG THE PATH BEFORE IT
            LIFTED JUST AFTER WATTS ROAD NORTH OF SEMINARY.

&&

DCOX
Local storm report, Dec 28, 1:01 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FUNNEL CLOUD     WESSON                  31.70N 90.40W
12/27/2015                   COPIAH             MS   LAW ENFORCEMENT

0330 PM     FUNNEL CLOUD     TERRY                   32.10N 90.30W
12/27/2015                   HINDS              MS   FIRE DEPT/RESCUE

0927 PM     NON-TSTM WND DMG 1 NW CRYSTAL SPRINGS    32.00N 90.37W
12/27/2015                   COPIAH             MS   UTILITY COMPANY

            GRADIENT WIND DOWNED TREE ON A POWERLINE

1000 PM     NON-TSTM WND DMG 4 W PELAHATCHIE         32.32N 89.87W
12/27/2015                   RANKIN             MS   DEPT OF HIGHWAYS

            GRADIENT WINDS BLEW DOWN TREE ACROSS ALL WESTBOUND LANES
            OF INTERSTATE TWENTY VIA MDOT

1137 PM     NON-TSTM WND DMG 3 WNW FLORENCE          32.17N 90.18W
12/27/2015                   RANKIN             MS   UTILITY COMPANY

            POWERLINE DOWNED BY GRADIENT WINDS.

1253 AM     NON-TSTM WND DMG 7 ENE BROOKHAVEN        31.62N 90.34W
12/28/2015                   LINCOLN            MS   UTILITY COMPANY

            GRADIENT WINDS DOWNED POWERLINE

0140 AM     TSTM WND DMG     2 WSW HARRISONBURG      31.76N 91.86W
12/28/2015                   CATAHOULA          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS REX POOLE RD.

0220 AM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
12/28/2015                   ADAMS              MS   UTILITY COMPANY

            UTILITY POLE BROKEN ALONG HOMOCHITTO STREET. REPORT VIA
            ENTERGY.

0223 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
12/28/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF MCREIGHT AND CHERRY
            RIDGE RD.

0245 AM     TSTM WND DMG     ST. JOSEPH              31.92N 91.24W
12/28/2015                   TENSAS             LA   LAW ENFORCEMENT

            TREE DOWN ACROSS LEVEE ST...EQUIPMENT ON SCENE TO REMOVE
            THE TREE.

0345 AM     TSTM WND DMG     2 SW BROOKHAVEN         31.57N 90.47W
12/28/2015                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON ZETUS ROAD.

0420 AM     TSTM WND DMG     5 W GEORGETOWN          31.87N 90.25W
12/28/2015                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ON BAILEY RD.

0423 AM     TSTM WND DMG     1 NW HOPEWELL           31.96N 90.23W
12/28/2015                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY27...PARTIALLY BLOCKED S BOUND LANE.

0441 AM     TSTM WND DMG     2 WSW FLORENCE          32.14N 90.16W
12/28/2015                   RANKIN             MS   UTILITY COMPANY

            UTILITY WIRE DOWNED WEST-SOUTHWEST OF FLORENCE. REPORT
            VIA ENTERGY.

0445 AM     TSTM WND DMG     5 NNW KOKOMO            31.26N 90.02W
12/28/2015                   MARION             MS   LAW ENFORCEMENT

            TREE DOWN ON DARBUN ROAD.

0450 AM     TSTM WND DMG     1 S MADISON             32.44N 90.11W
12/28/2015                   MADISON            MS   UTILITY COMPANY

            WIRES DOWNED JUST SOUTH OF MADISON. REPORT VIA ENTERGY.

0500 AM     TSTM WND DMG     6 W COLUMBIA            31.27N 89.92W
12/28/2015                   MARION             MS   LAW ENFORCEMENT

            TREE DOWN ON SUMBAX ROAD NEAR FOXWORTH.

0538 AM     TORNADO          2 WSW SEMINARY          31.54N 89.53W
12/28/2015  F1               COVINGTON          MS   NWS STORM SURVEY

            NWS STORM SURVEY FOUND AN EF1 TORNADO. MAXIMUM WINDS OF
            95MPH. MAXIMUM WIDTH OF 100YDS. PATH LENGTH OF 5.6 MILES.
            THE TORNADO TOUCHED DOWN SOUTHWEST OF SEMINARY. THE
            TORNADO SEVERELY DAMAGED A CARPORT SOON AFTER. IT THEN
            BLEW SEVERAL UHAUL TRAILERS AND DESTROYED A FIREWORKS
            STAND WHEN CROSSING HWY 49. THE TORNADO THEN CAUSED
            SEVERE ROOF DAMAGE TO A HOME AND DESTROYED A TRAMPOLINE.
            NUMEROUS TREES WERE DOWNED ALONG THE PATH BEFORE IT
            LIFTED JUST AFTER WATTS ROAD NORTH OF SEMINARY.

0545 AM     TSTM WND DMG     2 ESE BAXTERVILLE       31.07N 89.56W
12/28/2015                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN AT ARTHUR LOWE ROAD AND HWY 13.

0546 AM     TORNADO          2 NW SEMINARY           31.58N 89.52W
12/28/2015                   COVINGTON          MS   EMERGENCY MNGR

            TREES DOWN ACROSS HIGHWAY 49 NW OF SEMINARY BLOCKING ALL
            4 LANES.POWER LINES ALSO DOWN ACROSS 49. DEBRIS SIGNATURE
            NOTED ON RADAR.

0550 AM     TORNADO          2 N SEMINARY            31.59N 89.50W
12/28/2015                   COVINGTON          MS   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON RAY HARVEY ROAD.

0605 AM     TSTM WND DMG     4 N MORTON              32.41N 89.66W
12/28/2015                   SCOTT              MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN ALONG HWY 13 N.

0615 AM     TSTM WND DMG     4 NE PURVIS             31.18N 89.35W
12/28/2015                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN ACROSS INTERSECTION AT HAROLD TUCKER AND WHITE
            CHAPEL ROADS.

0622 AM     TSTM WND DMG     4 S GRENADA             33.72N 89.81W
12/28/2015                   GRENADA            MS   LAW ENFORCEMENT

            TREE DOWN ON I-55...A COUPLE OTHER THREES WERE DOWN ON
            SPARTA RD AND PEA RIDGE RD.

0650 AM     TSTM WND DMG     11 E KOSCIUSKO          33.06N 89.40W
12/28/2015                   ATTALA             MS   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 14 E.

0730 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
12/28/2015                   WINSTON            MS   PUBLIC

            SMALL TREE ACROSS BALL DRIVE IN LOUISVILLE. RELAYED VIA
            SOCIAL MEDIA.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:03 PM CSTSpecial Weather StatementJANChoctaw, Webster42 min
Dec 28, 1:44 AM CSTSevere Thunderstorm WarningJANAdams, Jefferson61 min
Dec 28, 2:21 AM CSTTornado WarningJANAdams, Franklin, Jefferson54 min
Dec 28, 2:38 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Dec 28, 2:48 AM CSTSevere Thunderstorm WarningJANLincoln57 min
Dec 28, 3:01 AM CSTSpecial Weather StatementJANIssaquena44 min
Dec 28, 3:11 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson64 min
Dec 28, 3:18 AM CSTTornado WarningJANFranklin, Lincoln57 min
Dec 28, 3:30 AM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren60 min
Dec 28, 3:48 AM CSTSpecial Weather StatementJANBolivar, Humphreys, Sharkey, Sunflower, Washington42 min
Dec 28, 3:58 AM CSTSevere Thunderstorm WarningJANCopiah37 min
Dec 28, 4:10 AM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo65 min
Dec 28, 4:13 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Simpson62 min
Dec 28, 4:22 AM CSTSevere Thunderstorm WarningJANLawrence38 min
Dec 28, 4:27 AM CSTSpecial Weather StatementJANBolivar, Leflore, Sunflower48 min
Dec 28, 4:32 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Dec 28, 4:50 AM CSTTornado WarningJANLamar, Marion43 min
Dec 28, 4:51 AM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Sunflower54 min
Dec 28, 5:01 AM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Dec 28, 5:10 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo65 min
Dec 28, 5:25 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar65 min
Dec 28, 5:28 AM CSTTornado WarningJANCovington, Jefferson Davis47 min
Dec 28, 5:33 AM CSTSevere Thunderstorm WarningJANLeake, Scott, Smith72 min
Dec 28, 5:45 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery75 min
Dec 28, 5:55 AM CSTSevere Thunderstorm WarningJANAttala69 min
Dec 28, 6:06 AM CSTTornado WarningJANJasper, Jones, Smith40 min
Dec 28, 6:19 AM CSTSevere Thunderstorm WarningJANForrest, Jones56 min
Dec 28, 6:38 AM CSTSevere Thunderstorm WarningJANChoctaw, Webster82 min
Dec 28, 6:48 AM CSTSevere Thunderstorm WarningJANChoctaw, Winston72 min
Dec 28, 6:57 AM CSTSpecial Weather StatementJANNewton33 min
Dec 28, 7:01 AM CSTSpecial Weather StatementJANKemper44 min
Dec 28, 7:03 AM CSTSpecial Weather StatementJANClarke42 min
Dec 28, 7:33 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale45 min
Dec 28, 7:50 AM CSTSevere Thunderstorm WarningJANOktibbeha55 min
Dec 28, 8:05 AM CSTSevere Thunderstorm WarningJANClay55 min
Dec 28, 9:44 AM CSTRiver Flood WarningJANMadison, Yazoo26 hr
Dec 28, 9:51 AM CSTRiver Flood WarningJANLowndes27 hr
Dec 28, 1:44 AM CSTSevere Thunderstorm WarningJANAshley76 min
Dec 28, 2:49 AM CSTSevere Thunderstorm WarningJANAshley, Chicot56 min

Nearby

Wind Advisories in Mississippi, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.